MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1206L TIBIAL TRAY FIXED CEMENTED SIZE 6 L; KNEE TIBIAL TRAY FIXED CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.07.1206L TIBIAL TRAY FIXED CEMENTED SIZE 6 L; KNEE TIBIAL TRAY FIXED CEMENTED
Model Number 02.07.1206L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 march 2023: lot 2002938: (b)(4) items manufactured and released on 24-june-2020.Expiration date: 2025-06-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Preliminary investigation performed by r&d manager: revision surgery of a gmk sphere implant after 2 years from primary implantation for loosening.From the picture of the explanted components, no anomalies can be noted.We can see that the cement remained adherent to the bone.Poor interdigitation between implants and cement can have variuos origins, most likely related to the cementation process or the cement itself.From investigation, there is no evidence that the event is related to faulty devices.Other devices involved: gmk-sphere 02.12.0026l femoral component sphere cemented size 6+ l (k140826) lot 2003221: (b)(4) items manufactured and released on 07-july-2020.Expiration date: 2025-06-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Gmk-sphere 02.07.0036rp patella resurfacing size 4 (k113571) lot 2008651: (b)(4) items manufactured and released on 28-sep-2020.Expiration date: 2025-09-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
The patient came in reporting reported knee pain.The surgeon ordered a ct scan which appeared the components were loose.While performing the revision, it was confirmed that all three cemented components were loose (tibia, femur and patella).At about 2 years from primary the surgeon revised all components and the surgery was completed successfully.

Brand Name
GMK-SPHERE 02.07.1206L TIBIAL TRAY FIXED CEMENTED SIZE 6 L
Common Device Name
KNEE TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16768424
Report Number3005180920-2023-00251
Device Sequence Number16957055
Product Code JWH
UDI-Device Identifier07630030819940
UDI-Public07630030819940
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model Number02.07.1206L
Device Catalogue Number02.07.1206L
Device Lot Number2002938
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown